MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the plastic end of the thal-quick chest tube set "that attaches to suction of the chest drain broke off during insertion" by the intensive care unit (icu) physician.The physician then needed to pull the chest drain out and insert a new drain before proceeding.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Additional information: d10 ¿ product received on: 06 aug 2019.Investigation ¿ evaluation.A review of the documentation including the complaint history, device history record, drawing, instructions for use (ifu), quality control and specifications of the device, as well as a visual inspection and dimensional verification were conducted during the investigation.One used and damaged device was returned for evaluation.The visual inspection of the complaint device showed the chest tubing was separated from the adapter hub and biological matter was present along the surface.No additional surface damage was noted.There did not appear to be residue on the outside of the proximal end of the chest tubing, or within the conical adaptor.Additionally, the distal end of the adapter appeared to narrow and then widen when rotated.This could have occurred during use or transport.Dimensional measurements were taken and confirmed that the device was manufactured within the correct specifications.Additionally, a document based investigation evaluation was performed.A review of the device master record found the proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the design history file found that the risks associated with the devices are acceptable when weighed against the benefits.The device history record for lot 9624315 was reviewed and revealed no nonconformances.A database search revealed no other complaints that have been reported for the complaint lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied: "upon removal from the package, inspect the product to ensure no damage has occurred." a supplier investigation was performed for the returned device and confirmed that the insert molded hub separated from the extruded tubing.All process parameters were within the validation ranges.It was determined that field use contributed to the failure mode.The root cause was identified as a "tensile force in excess of the capability of the product was applied to the inserted molded hub resulting in separation." based on the information provided, inspection of returned product, and the results of the investigation, a definitive cause was established as a device component failure.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8851695
Report Number1820334-2019-01894
Device Sequence Number2070465
Product Code GBX
UDI-Device Identifier00827002051614
UDI-Public(01)00827002051614(17)220327(10)9624315
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2022
Device Model NumberN/A
Device Catalogue NumberC-TQTS-1200
Device Lot Number9624315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1